MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CRVD ULT AGG BLADE 4.2MM 5PK;  ARTHROSCOPIC SHAVER SYSTEM BLADE, SINGLE-USE

MEDOS INTERNATIONAL SàRL CRVD ULT AGG BLADE 4.2MM 5PK;  ARTHROSCOPIC SHAVER SYSTEM BLADE, SINGLE-USE
Model Number 283422
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/11/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter is company representative.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(4) as follows: it was reported that the shaver broke intraoperatively on (b)(6) 2019.In order to get the shaver in the right angle, he had to apply some pressure.No parts fell into the patient.The procedure was extended for about 2 minutes.No patient consequence.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: investigation summary the device was received for evaluation.Visual inspection confirms that the distal end of the inner blade is broken off.Further inspection reveals that the shaft of the outer blade is bent in three different directions.The bends are in the section of the outer blade that should not be bent.The probable root cause is that an excessive lateral force was applied to the blade which caused the serrated section of the inner blade to break off.This complaint can be confirmed.A manufacturing record evaluation was performed for the finished device lot/serial number 4l28568, and no non-conformances were identified.No further information regarding the cause of the defect has been provided to help determine the actual root cause for this failure.At this point in time, no corrective action is required, and no further action is warranted.However, depuy mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.Device history lota manufacturing record evaluation was performed for the finished device lot/serial number 4l28568, and no non-conformances were identified.

Brand Name
CRVD ULT AGG BLADE 4.2MM 5PK
Common Device Name
 ARTHROSCOPIC SHAVER SYSTEM BLADE, SINGLE-USE
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key9291659
Report Number1221934-2019-59460
Device Sequence Number16734907
Product Code HRX
UDI-Device Identifier10886705025909
UDI-Public(01)10886705025909
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K041824
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2020
Device Model Number283422
Device Catalogue Number283422
Device Lot Number4L28568
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/31/2019
Initial Date Received by Manufacturer 10/11/2019
Supplement Date Received by Manufacturer01/06/2020
Initial Report FDA Received Date11/07/2019
Supplement Report FDA Received Date01/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1